I got Implanon in Dec. 2014 , and I was fine for the first few months , but for the last few months , I have had a blackish brown discharge in between my periods and it's near constant , sometimes it goes away for a day. But it's very irritating . I have none of the other side effects known with implanon . No weight gain , no acne , no mood swings. Is this normal , will it go away ? Some days it is very light , like spotting and other days it is much heavier.
Firstly, on Depo, you don't have periods. A period is removing the lining of the womb that is not needed, due to you not ovulating (producing an egg) & having that egg fertilised.
What you experience on Depo is called Breakthrough Bleeding. This type of bleeding happens when there is a change of hormone balance in the body. Depo is adding more of a hormone into your body, & your body needs time to adjust. Some people do so more quickly than others, but it is common to take up to 3 shots before it stops altogether.
Sometimes it may be black/brown discharge, & others it could be blood, & even heavy at times. If it becomes constant & heavy then you may need to take an iron supplement, to prevent you becoming anaemic.
You can get hormonal symptoms when coming off Depo, too, as your body rebalances its hormones. It can take up to 18 months to get a regular cycle & fertility back.
It's all normal & nothing to panic about.
- Implanon Information for Consumers
- Implanon Information for Healthcare Professionals (includes dosage details)
- Side Effects of Implanon (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
After having first period on birth control I am experiencing cramping and brown discharge... Normal?
Posted 26 Dec 2014 • 1 answer
Posted 9 Dec 2015 • 1 answer
Posted 25 Jan 2016 • 1 answer
Posted 28 Oct 2016 • 1 answer
Posted 3 Apr 2017 • 1 answer